# SDR 2008FA0000885

- Difficulty date: December 11, 2008
- Submitted: December 12, 2008
- Operation: General aviation
- Aircraft: N669TT
- Make and model: Cessna 560XL
- Aircraft serial: 560XL5684
- Aircraft time: 740 hours, 612 cycles
- System (JASC): 3250 · Landing Gear Steering System
- Part: Jam-Nut
- Part number: 66426438
- Condition: Loose
- Location: Steering Bungee
- Part time: 740 hours, 612 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ALL FLIGHT REGIMES (CLIMB/CRUISE/DESCENT) CREW FELT RESISTANCE WHEN LT RUDDER PEDAL WAS DEPRESSED. NO CHANGE IN FEEL WITH LANDING GEAR POSITION (UP OR DOWN). ON GROUND RESISTANCE COULD NOT BE FELT, HOWEVER ACFT WOULD PULL LT WHILE TAXIING. INITIAL FINDINGS REVEALED THE JAM NUT ON THE NOSE STEERING BUNGEE ASSY HAD BACKED OFF AND THE CLEVIS END OF THE BUNGEE HAD TURNED INTERNALLY CAUSING THE OVERALL LENGTH TO INCREASE. NOT KNOWING WHAT IF ANY INTERNAL DAMAGE WAS DONE TO THE SPRING, THE DECISION WAS MADE TO REPLACE THE NOSE STEERING BUNGEE WITH A NEW UNIT. THE BUNGEE WAS INSTALLED AND THE AND THE STEERING SYS WAS RIGGED IAW AMM. ACFT WAS RELEASED FOR TEST FLIGHT, NO RESISTANCE WAS FELT IN THE RUDDER, AND DURING GROUND OPERATIONS THE ACFT TRACKED TRUE AND STRAIGHT. ACFT WAS RETURNED TO SERVICE NO FURTHER OCCURRENCES.  SUGGEST TO MFG TO ADD SOME TYPE OF SAFETYING DEICE TO THE JAMNUT ON THE BUNGEE CLEVIS.
